Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Have PCOS, delayed periods. Had sexual intercourse, pregnancy test negative. Abdominal heaviness, swelling. Can I still be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12190 Questions
Question
Hi,
I have been diagnosed with PCOS(Polycystic Ovary Syndrome). last month i didnt get my perioed and also me period time exceeds by one week in current month. i have a physical relationship with my finacee. after that i have hometested pregnancy test using pregnancy stiprs available in marekt like I-CARE, and PREGA-NEWS in the month of march and also yesterday. and it showed negative. can i still be pregnant?. and also i am having heavyness in my upper abdomen and having bit sweeling over my vody.
Last time i had my period on 4thfeb-7th feb.
i do not remember when i exactly had intercourse, but after that i had a 'I-PILL'.
Kindly advise.
Posted Mon, 21 May 2012 in Pregnancy
 
 
Answered by Dr. Rakhi Tayal 34 minutes later
Hello,

Thanks for posting your query.
Since your repeated pregnancy tests are negative and you took I-pill after the intercourse ( provided you took i-pill within 24 hours of having an unprotected sex), it is likely that the delay in your periods is due to PCOD or due to the hormonal changes caused by the i-pill. Delay in the period by few days is a common side effect of i-pill.
Pregnancy is not a likely cause in your case.
You can wait for one week and if still the periods do not come then you need to consult a gynecologist who will then prescribe you hormonal treatment o regularize your cycles.
I hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor